I’m continuing my APs but the side effects are killing me!

I’m now obese. Wasn’t prior to APs. I’m now diabetic. No one else in my family is. I now have high blood pressure. My heart is tachycardic and I have 3 leaky valves. So frustrating. Oh yeah, and as a side effect from my newest AP, my liver enzymes are elevated.

2 Likes

Sounds bad. What aps?

1 Like

I have genetics that make me gain weight with APs. I looked into it but don’t understanding anything in terms of genetics or biology.

1 Like

Wow, that’s bad. Is a med change not an option?
It’s great that you’re making lifestyle changes, but is there anything else you can do about this?

3 Likes

I’ve tried lots of them. All but Geodon and Invega made me gain weight. The Geodon doesn’t work, and the Invega is out of my price range big time.

1 Like

None of the APs are making men stop coming after me and surveilling me. And the one I’m on now is chemically close to clozapine. And clozapine is known for huge weight gain

1 Like

I’m sorry… I hope it gets better somehow. :slightly_frowning_face:

1 Like

Thanks @anon9798425

1 Like

Ive heard about meds like metformin. Otherwise maybe contact a dietist or personal trainer? Could be worth The money.

1 Like

I’m on Metformin and working out now. Hopefully it helps

4 Likes

I share some of your side effects but the heart issues you’re experiencing would really concern me.
Can you switch APs?

1 Like

I’m pre-diabetic now and I have no idea what I’m gonna do cuz I kinda need the 10mg zyprexa each night just to put on the brakes in my head.

3 Likes

This sounds very concerning.
I would definitely switch because of this.

Definitely discuss with your doctor to see what your options are.

1 Like

I’m on risperidone and struggling with blood sugar problems too.

I’m thinking a med switch is in order. I’m going to see what my levels are like during my next appointment to have them checked (in early January) then determine from there what the next step should be. For now, I’m going to monitor my diet closely and exercise when I feel up to it.

My heart goes out to all of you experiencing these problems.
As if psychosis on its own isn’t bad enough…

2 Likes

I have an appointment soon @Wave. I’ll definitely let her know

1 Like

Thanks @antidepressant044. I hope you find the right med too.

1 Like

Good luck with everything @ZmaGal.

1 Like

Thanks! :slight_smile:

1 Like

Hey have you thought about doing a physical activity? I think exercise helps lower your blood glucose levels

2 Likes

The only thing I could do here is go for walks, I’m planning on getting an exercise machine when we are in a bigger place but for now all I’ve got is my own two feet. I don’t get much exercise as it is now, I could try to walk an hour a day I guess. I have the time for it.

2 Likes